Universiti Teknologi Malaysia Institutional Repository

SH waves diffusion in fluid-saturated medium

Abd. Aziz, Zainal and Ling, Dennis Chuan Ching and S. Y., Faisal (2010) SH waves diffusion in fluid-saturated medium. Journal of Mathematics and Statistics, 6 (3). pp. 205-209. ISSN 1549-3644

[img] PDF (Abstract)
64Kb
[img] HTML - Published Version
118Kb

Abstract

Problem statement:Characteristics of the seismic waves have been studied mainly the amplitudes, attenuation, frequency, porosity and the velocity of the waves. In this study, the SH-waves were studied for the diffusion which was related to the diffraction of SH-waves in the saturated medium. Approach: The elastic wave equation was being used to show the SH-waves. A comparison was made of the propagating SH-waves in the fluid-saturated mediums that were categorized into two distinct groups: Insoluble and soluble mediums. Results: The discussions on fluid density in the mediums showed that high density fluid promotes diffusive characteristic while low density fluid endorses non diffusive SH-wave. However, the diffraction had induced significant shock wave in the medium saturated with low density fluid. Conclusion: These results indicated that the linear seismic waves are able to transform into nonlinear waves.

Item Type:Article
Uncontrolled Keywords:diffusion, attenuation, shock waves, diffraction
Subjects:Q Science
Divisions:Science
ID Code:26642
Deposited By: Liza Porijo
Deposited On:18 Jul 2012 03:44
Last Modified:25 Aug 2014 04:37

Repository Staff Only: item control page